Too good to be true... should have guessed

So anyway, I finally got to see a proffessional at Addennbrookes hospital... He was very good, and I thought he was great to be honest. He took me seriously and listened to my concerns. He prescribed me with aripiprazole, the current 'wonder drug' for Tourettes, due to it's lower side effect rates. 'Thats great!' I thought foolishly... Of course there are going to be side effects... When have I ever been lucky enough to avoid all side effects?! I haven't been too bad except for a persistant dizziness which is making holding my eyes open nearly imporssible. Hence I am using the on screen narrator to type this out! Hopefully there won't be too many mistakes! Anyway, I am off to the walk in clinic to find out if there is anything I can do apart from live with it or come off the pills. I really don't want to come off the pills because they are making a huge difference to my tic severity. Sigh... I can't win :(

4 Replies

oldestnewest
  • No such thing as a free lunch when it comes to meds I'm afraid Lenci but your young so there is hope that they may find, not a cure, but a drug with less side-effects than the ones you're experiencing

    And hey, most peole don't win in this life no matter what they try to do!!!

  • The Aripiprozole for me is now working, but but I did start off on 2.5mg (the horrible medicine - see "something for the weekend, that's by The Divine Comedey for Nomad's benefit - it's the post with the brownie badge) but now I'm on 5mg which is working well, just a strange headache down one side of my head and face. Stick with it, these side effects often calm down after a bit. We should having another meeting in Brum if you can come up.

  • That would be nice to go to a meeting, but I'm having trouble arranging transport at the moment :S Only just got the go ahead for the london meet! Thankfully it has turned out that the 'side-effect' has nothing to do with my aripiprazole, it is actually sinusitis... painful but at least it is treatable!

  • my husband has tourettes and was on dolmatil which made him sleep to the point of having no life, in recent years we persuaded his doc to change him to olanzapine which is used in america to treat the symptoms both in adults and children its much better some doziness but in the main he can live a reasonable life and it controls his tics well he does still mutter a lot but thats manageable providing he is not stressed.

You may also like...